MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42866
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the valve leaked prior to use.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for leak, reflux, siphon, valve flux, and preimplantation testing.The valve did not meet the requirement for pressure/flow testing.The valve met the requirements for leak testing.Therefore, the nature of the complaint could not be replicated by laboratory personnel.Biological and non-biological debris were observed on the interior of the valve.The instructions for use cautions, ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization or other debris.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported there were no environmental/external/patient factors that may have led or contributed to the issue.

Brand Name
STRATA II VALVE, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8971067
Report Number2021898-2019-00327
Device Sequence Number14159092
Product Code JXG
UDI-Device Identifier00613994804648
UDI-Public00613994804648
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number42866
Device Catalogue Number42866
Device Lot NumberE26580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1